(Closed) Most Disgusting Acne Imaginable after I Stopped Taking the Pill..Anyone Else????

posted 6 years ago in Wellness
Post # 3
Member
853 posts
Busy bee

YES!!!! I went off the pill (not on purpose) a few years ago, only becuase I hadn’t had time to go for my yearly pap and fill a new prescription. I figured, what the heck— I’ll go off the pill, use condoms, and get my body ‘back to normal’. Well, never in my life has my skin looked so awful. Literally every inch of my face was covered in little under the skin pustules. In the daylight, I looked like a monster. It was so terrible I immediately went back on. I’m in the same boat as you now—we’re going to want to TTC in about a year, and I am SOOOO worried that going off the pill is going to wreak havoc on my face again.

Post # 4
Member
2905 posts
Sugar bee
  • Wedding: June 2013

I have horomonal cystic acne, usually getting breakouts during my placebo week on the pill. My cysts don’t sound quite as bad as yours – I don’t get them every placebo week, and usually only one at a time – but I usually just go to my dermatologist for a cortisone shot when I feel one popping up. I also find that sulfur treatments work much better than salicylic acid or benzoyl peroxide for cystic acne. Can you visit a dermatologist and ask for some suggestions? (I don’t know whether cortisone shots are safe during pregnancy, but it’s worth some research – they work beautifully!)

Post # 5
Member
89 posts
Worker bee
  • Wedding: January 2013

Yes!!! Me too πŸ™ I had been on the pill for about five years, and never had acne before. I went off, was fine for three months, and then developed disgusting cystic acne all over my chin. I was determined to stick it out, and I have to say it lasted for about 11(!) months. Finally, all of a sudden, it disappeared completely and has never returned. I will never go back on the pill again for that reason. But hopefully I can offer some encouragement to those who actually want to stay off it – at least for me, it wasn’t permanent.

Post # 6
Member
97 posts
Worker bee
  • Wedding: August 2011

Yes! I went off the pill earlier this year for personal reasons and immediately began breaking out like never before. People kept telling me it would get better as my body leveled itself out. But over 8 months later, it is still just as bad (if not worse). 

I just try to cover up best I can when I go out, always wash my face, and try to let it breathe as much as possible. I am currently trying out different acne treatments/face washes, in hopes one will help me out. Best of luck to you and I hope someone on here has a better solution than me. 

Post # 8
Member
97 posts
Worker bee
  • Wedding: August 2011

@awakeanddreaming:  I’m almost at 9 months, and was beginning to think I would be stuck with it forever. But your 11 months gives me hope! 

Post # 9
Member
2905 posts
Sugar bee
  • Wedding: June 2013

@privatequestions:  Wow, really? Yes, I’ve been to a couple of derms and they’ve always squeezed me in the day I called. Maybe it’s because we’re in NYC, home of the vain and impatient! πŸ™‚

Post # 11
Member
89 posts
Worker bee
  • Wedding: January 2013

@olybride:  I’m glad my story gives you hope πŸ˜€ – I remember that the only reason I stuck it out was because I read a post online about someone whose acne went away after about a year and a half, so I figured I should be patient. I believe that I might not have actually been ovulating for many of those 11 months, since my periods were often really long (36+ days). It was once they became shorter that the acne went away. I will keep my fingers crossed that you (and everyone else with this problem) have a similar experience πŸ˜€

Post # 12
Member
89 posts
Worker bee
  • Wedding: January 2013

@privatequestions:  Yeah πŸ™ It was so horrific, I felt embarrassed to leave the house πŸ™ Were you still having periods when you had it really bad last time? A friend of mine had a similar experience to you (cystic acne all over her body) but she didn’t actually have a period at all for about 6 months after stopping the pill and then she gave up and went back on it.

Post # 13
Member
341 posts
Helper bee
  • Wedding: October 2011

Oh man, I totally had this problem…and now that I’m pregnant, it’s WORSE.  Not going to lie lol.  Now it’s like, I’m covered in pimples, not just on my face, and my face is an absolute oil slick.  I hate hormones.

Post # 14
Member
94 posts
Worker bee

Sometimes acne is related to testosterone levels. Going off of hormonal birth control can mess with your hormones a bit for a while. When your hormones settle out it’ll probably pass. But by all means see a derm if you think it will help.

I actually know a woman whose terrible acne cleared up when she was pregnant because it changed her hormones.

Post # 15
Member
141 posts
Blushing bee
  • Wedding: May 2012

YES!!  I came off the pill and had a non-hormonal IUD inserted.  I had almost perfect skin for all of the years I was on the pill.  Now, I’m 29 and have cystic acne throughout the month!  I need to be much more thorough with my skin care routine.  

I find as my body adjusts to being off of the pill, the acne improves every month!

i think there is a light at the end of the tunnel!

The topic ‘Most Disgusting Acne Imaginable after I Stopped Taking the Pill..Anyone Else????’ is closed to new replies.

Find Amazing Vendors